MAUDE Adverse Event Report: ZIMMER BIOMET, INC. COMP AUG MINI BSPLT W TPR MD; SHOULDER, PROSTHESIS

ZIMMER BIOMET, INC. COMP AUG MINI BSPLT W TPR MD; SHOULDER, PROSTHESIS
Model Number 110032420
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant products: comp rvs tray co 44mm cat: 115370 lot: unknown; arcom xl 44-36 std hmrl brng 36mm cat: xl-115363 lot: 874890; comp rvrs shldr glnsp std 36mm cat: 115310 lot: 502220.Report source: foreign: (b)(6).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up report will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2022-00445, 0001825034-2022-00446, 0001825034-2022-00447.Product not returned.
 
Event or Problem Description
It was reported that the patient was revised approximately 1 year and 2 days post implantation due to a foreign object identified on post op radiographs.The object was removed and all components were removed and replaced.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Not reportable.- the returned fragment does not match any of the returned implants.This event will be reported under medwatch: 0001825034-2022-01296.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: comp rvs tray co 44mm cat: 115370 lot: unknown arcom xl 44-36 std hmrl brng 36mm cat: xl-115363 lot: 874890 comp rvrs shldr glnsp std 36mm cat: 115310 lot: 502220 foreign: united kingdom.This product was determined to be possibly involved as the foreign body was determined to be a titanium alloy.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.H3 other text : product not returned.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that the patient was revised approximately 1 year and 2 days post implantation due to a foreign object identified on post op radiographs.The object was removed and the humeral tray, humeral bearing , glenosphere and mini taper adapter were all exchanged for new implants.No additional patient consequences were reported.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g7, h1, h2, h6, h10.Visual examination of the returned product identified an unknown black object (2 pieces) was returned; it was not generated from the other returned and/or reported products as the color does not match that of the reported products, and cosmetic inspection of the returned products found only light scratches and wear marks.The unknown foreign body was sent to sem for further analysis: eds semi-quantitative elemental analysis of an unknown wire sample showed that the composition was consistent with ti-6al-4v material, along with o, c, p, and s.The wire appeared to be heavily oxidized and contaminated with carbon, phosphorous and sulfur.Device history record was reviewed and no discrepancies were found.It is possible that the unknown foreign body was generated during insertion of the screws into the baseplate, however this cannot be confirmed.Additionally, it is unknown which product it was possibly generated from.It remains that a definitive root cause cannot be determined.A summary of the investigation has been sent to the complainant.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
COMP AUG MINI BSPLT W TPR MD
Common Device Name
SHOULDER, PROSTHESIS
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13653262
Report Number0001825034-2022-00448
Device Sequence Number11355284
Product Code KWS
UDI-Device Identifier00880304993242
UDI-Public(01)00880304993242(17)240213(10)64298726
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172502
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/13/2024
Device Model Number110032420
Device Catalogue Number110032420
Device Lot Number64298726
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2022
Supplement Date Received by Manufacturer05/04/2022
09/07/2022
09/07/2022
10/17/2022
11/18/2022
Initial Report FDA Received Date03/02/2022
Supplement Report FDA Received Date05/26/2022
09/07/2022
09/07/2022
10/18/2022
11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/13/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10; SEE H10
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexFemale